MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 110; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 110; NRY
Catalog Number PMX110
Medical Device Problem Codes Device Emits Odor (1425); Suction Problem (2170); Excessive Heating (4030)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system aspiration pump max 110 (pump max).During the procedure, the physician noticed that the pump max had gotten very warm and smelled hot.It was reported that the pump max also had reduced aspiration power; therefore, it was removed.The procedure was completed using manual aspiration with a syringe.The patient had deficits post procedure caused by the index stroke that the patient was originally being treated for.
 
Additional Manufacturer Narrative
Results: the pump max was able to power on and produce a vacuum pressure of approximately -29.0 inhg.The pump max was ran continuously for approximately 30 minutes and the vacuum pressure remained the same and no unusual smell was noticed.Conclusions: evaluation of the returned pump max revealed an undamaged device.During functional testing, the pump max was powered on and was able to produce a vacuum pressure within specification.The reported smell and reduce aspiration power could not be confirmed.Penumbra pumps are visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ASPIRATION PUMP MAX 110
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8462829
Report Number3005168196-2019-00590
Device Sequence Number16551284
Product Code NRY
UDI-Device Identifier00814548012773
UDI-Public00814548012773
Combination Product (Y/N)Y
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPMX110
Device Lot NumberF25844-42
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Date Report Sent to FDA01/01/2005